Alert archive / California / Wind Advisories in 2013
Wind Advisory 37, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 4, 2013, 2:09 PM PDT. It took effect at May 5, 2013, 3:34 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2013, 2:09 PM PDT (21:09 UTC)
- In effect from
- May 5, 2013, 3:34 AM PDT
- Expired
- May 6, 2013, 3:09 AM PDT
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
191 WWUS76 KLOX 042109 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 209 PM PDT SAT MAY 4 2013 CAZ034-035-037-050515- /O.NEW.KLOX.WI.Y.0037.130505T1700Z-130506T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...PASO ROBLES...ATASCADERO 209 PM PDT SAT MAY 4 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE CENTRAL COAST AND THE SAN LUIS OBISPO COUNTY INTERIOR VALLEYS. THIS ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. * WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH ON SUNDAY MORNING AND CONTINUE THROUGH SUNDAY EVENING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ059-050500- /O.CON.KLOX.WI.Y.0036.000000T0000Z-130505T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 209 PM PDT SAT MAY 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND PERSIST THROUGH THIS EVENING. ISOLATED GUSTS UP TO 55 MPH ARE POSSIBLE IN THE FOOTHILL AREAS SUCH AS LAKE PALMDALE. * IMPACTS...MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ HALL
6 follow-up statements
455 WWUS76 KLOX 050450 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 950 PM PDT SAT MAY 4 2013 CAZ059-050600- /O.EXP.KLOX.WI.Y.0036.000000T0000Z-130505T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 950 PM PDT SAT MAY 4 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE GUSTY SOUTH TO SOUTHWEST WINDS HAVE DIMINISHED THIS EVENING ALTHOUGH LOCAL GUSTS OVER 45 MPH WILL PERSIST FOR A WHILE OVERNIGHT IN THE FOOTHILLS. AS A RESULT OF THE LOWERING WIND SPEEDS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM PDT. $$ CAZ034-035-037-051300- /O.CON.KLOX.WI.Y.0037.130505T1700Z-130506T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...PASO ROBLES...ATASCADERO 950 PM PDT SAT MAY 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... * WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH ON SUNDAY MORNING AND CONTINUE THROUGH SUNDAY EVENING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ SIRARD
439 WWUS76 KLOX 051034 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 334 AM PDT SUN MAY 5 2013 CAZ059-051845- /O.EXB.KLOX.WI.Y.0037.130505T1034Z-130506T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 334 AM PDT SUN MAY 5 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH AND ISOLATED GUSTS NEAR LAKE PALMDALE AND ADJACENT FOOTHILLS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAYS 14 AND 138. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND AS WELL. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-051845- /O.EXB.KLOX.WI.Y.0037.130505T1700Z-130506T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 334 AM PDT SUN MAY 5 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 AM PDT MONDAY. * WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH LATER THIS MORNING THROUGH EARLY MONDAY MORNING. THERE WILL BE ISOLATED GUSTS TO 55 MPH ACROSS A FEW WIND PRONE PASSES. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS INTERSTATE 5 AND HIGHWAYS 33 IN THE VENTURA COUNTY MOUNTAINS AS WELL AS HIGHWAY 14 ACROSS THE SOLEDAD MOUNTAIN PASS. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034-035-037-051845- /O.CON.KLOX.WI.Y.0037.130505T1700Z-130506T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...PASO ROBLES...ATASCADERO 334 AM PDT SUN MAY 5 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH THIS MORNING AND CONTINUE THROUGH THIS EVENING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS HIGHWAYS 1...101...41 AND 46. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ KAPLAN/ASR
535 WWUS76 KLOX 051706 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1006 AM PDT SUN MAY 5 2013 ...STRONG SOUTHERLY WINDS DEVELOPING ACROSS THE AREA TODAY... .A TIGHTENING SURFACE PRESSURE GRADIENT WILL DEVELOP TODAY AHEAD OF A WEAK SURFACE BOUNDARY AND COLD UPPER-LEVEL TROUGH OF LOW PRESSURE. BREEZY TO WINDY CONDITIONS WILL DEVELOP ACROSS SOUTHWEST CALIFORNIA TODAY. WINDS SHOULD SUBSIDE TONIGHT OR MONDAY MORNING WHEN THE SURFACE PRESSURE GRADIENT RELAXES. CAZ034-035-037-052300- /O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...PASO ROBLES...ATASCADERO 1006 AM PDT SUN MAY 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS HIGHWAYS 1...101... 41 AND 46. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ059-052300- /O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1006 AM PDT SUN MAY 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. ISOLATED GUSTS AROUND 55 MPH WILL OCCUR NEAR LAKE PALMDALE AND ADJACENT FOOTHILLS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAYS 14 AND 138. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND AS WELL. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ CAZ053-054-052300- /O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1006 AM PDT SUN MAY 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. THERE WILL BE ISOLATED GUSTS TO 55 MPH ACROSS A FEW WIND PRONE PASSES. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS INTERSTATE 5 AND HIGHWAYS 33 IN THE VENTURA COUNTY MOUNTAINS AS WELL AS HIGHWAY 14 ACROSS THE SOLEDAD MOUNTAIN PASS. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ HALL
081 WWUS76 KLOX 052140 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 240 PM PDT SUN MAY 5 2013 ...STRONG SOUTHERLY WINDS DEVELOPING ACROSS THE AREA TODAY... .A TIGHTENING SURFACE PRESSURE GRADIENT DEVELOPING AHEAD OF A WEAK SURFACE BOUNDARY AND COLD UPPER-LEVEL TROUGH OF LOW PRESSURE WILL BRING BREEZY TO WINDY CONDITIONS ACROSS SOUTHWEST CALIFORNIA THROUGH AT LEAST TONIGHT. WINDS SHOULD SUBSIDE TONIGHT BUT COULD LINGER INTO MONDAY NIGHT. CAZ034-035-037-060500- /O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...PASO ROBLES...ATASCADERO 240 PM PDT SUN MAY 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH WILL CONTINUE THROUGH THIS EVENING. THERE IS A CHANCE THAT STRONG WINDS COULD PERSIST INTO MONDAY NIGHT. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS HIGHWAYS 1...101... 41 AND 46. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ059-060500- /O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 240 PM PDT SUN MAY 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. ISOLATED GUSTS AROUND 55 MPH WILL OCCUR NEAR LAKE PALMDALE AND ADJACENT FOOTHILLS. THERE IS A CHANCE THAT STRONG WINDS COULD PERSIST INTO MONDAY NIGHT. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAYS 14 AND 138. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND AS WELL. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ CAZ053-054-060500- /O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 240 PM PDT SUN MAY 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. THERE WILL BE ISOLATED GUSTS TO 55 MPH ACROSS A FEW WIND PRONE PASSES. THERE IS A CHANCE THAT STRONG WINDS COULD PERSIST INTO MONDAY NIGHT. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS INTERSTATE 5 AND HIGHWAYS 33 IN THE VENTURA COUNTY MOUNTAINS AS WELL AS HIGHWAY 14 ACROSS THE SOLEDAD MOUNTAIN PASS. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ HALL
683 WWUS76 KLOX 060405 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 PM PDT SUN MAY 5 2013 ...STRONG SOUTHERLY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA... .A TIGHT SURFACE PRESSURE GRADIENT AHEAD OF A SURFACE LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL BRING BREEZY TO WINDY CONDITIONS ACROSS SOUTHWESTERN CALIFORNIA THROUGH AT LEAST TONIGHT. WINDS SHOULD SUBSIDE LATER TONIGHT IN MOST AREAS BUT COULD LINGER INTO MONDAY NIGHT. CAZ034-035-037-060515- /O.CAN.KLOX.WI.Y.0037.000000T0000Z-130506T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...PASO ROBLES...ATASCADERO 905 PM PDT SUN MAY 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS THIS EVENING. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. EVEN SO...LOCAL WIND GUSTS UP TO 30 MPH CAN BE EXPECTED THIS EVENING MAINLY OVER HIGHER TERRAIN. $$ CAZ059-061000- /O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 905 PM PDT SUN MAY 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. ISOLATED GUSTS AROUND 55 MPH WILL OCCUR NEAR LAKE PALMDALE AND ADJACENT FOOTHILLS. THERE IS A CHANCE THAT STRONG WINDS COULD PERSIST INTO MONDAY NIGHT. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAYS 14 AND 138. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND AS WELL. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ CAZ053-054-061215- /O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 905 PM PDT SUN MAY 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. THERE WILL BE ISOLATED GUSTS TO 55 MPH ACROSS A FEW WIND PRONE PASSES. THERE IS A CHANCE THAT STRONG WINDS COULD PERSIST INTO MONDAY NIGHT. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS INTERSTATE 5 AND HIGHWAYS 33 IN THE VENTURA COUNTY MOUNTAINS AS WELL AS HIGHWAY 14 ACROSS THE SOLEDAD MOUNTAIN PASS. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ SIRARD
819 WWUS76 KLOX 061009 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 309 AM PDT MON MAY 6 2013 ...WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE FOR THE ANTELOPE VALLEY AND CANCELLED FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... .SOUTHERLY WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE ANTELOPE VALLEY THIS MORNING. HOWEVER THERE WILL BE LOCAL GUSTS TO 45 MPH IN A FEW LOCATIONS...WHILE MOST LOCATIONS WILL EXPERIENCE WIND GUSTS 25 TO 40 MPH. SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON...BUT SHOULD REMAIN BELOW WIND ADVISORY THRESHOLDS. CAZ053-054-061115- /O.CAN.KLOX.WI.Y.0037.000000T0000Z-130506T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 309 AM PDT MON MAY 6 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. LATEST WIND REPORTS IN THE MOUNTAINS HAVE BEEN LESS IMPRESSIVE AND BELOW WIND ADVISORY THRESHOLDS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. THERE WILL BE A FEW MOUNTAIN LOCATIONS THAT WILL EXPERIENCE LOCAL GUSTS TO 45 MPH THROUGH THIS MORNING. $$ CAZ059-061115- /O.EXP.KLOX.WI.Y.0037.000000T0000Z-130506T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 309 AM PDT MON MAY 6 2013 ...WIND ADVISORY HAS EXPIRED... SOUTHERLY WINDS HAVE LOWERED TO BELOW WIND ADVISORY THRESHOLDS...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THERE COULD BE A FEW LOCATIONS WITH LOCAL GUSTS TO 45 MPH THROUGH EARLY THIS MORNING. $$ KAPLAN/ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 4, 10:45 AM PDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 4, 10:45 AM PDT, 3 hours 24 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1045 AM PDT SAT MAY 4 2013 .SYNOPSIS... A COOLING TREND WILL CONTINUE ACROSS THE AREA THROUGH THE WEEKEND AS STRONG ONSHORE FLOW AND A DEEP MARINE LAYER DEVELOP. AN APPROACHING AREA OF LOW PRESSURE WILL BRING SHOWERS TO THE AREA AS EARLY AS SUNDAY...WITH AN UNSETTLED WEATHER PATTERN PERSISTING INTO MIDWEEK NEXT WEEK. A WARMING AND DRYING TREND COULD DEVELOP FOR LATE WEEK. && .UPDATE... ONSHORE FLOW IS DEVELOPING ACROSS THE AREA THIS MORNING AS SOUTHWEST FLOW ALOFT RETURNS AHEAD OF AN APPROACHING TROUGH. KLAX- KDAG AND KSMX-KBFL SURFACE PRESSURE GRADIENTS ARE CURRENTLY NEAR 4.5 MB ONSHORE FROM A LITTLE OVER 2 MB AT 12Z. THE LATEST MODEL SOLUTIONS HAVE KLAX-KDAG AND KSMX-KBFL GRADIENTS AROUND 8 MB ONSHORE BY THIS AFTERNOON. WITH THE LATEST INITIALIZING THE ONSHORE GRADIENTS TOO WEAK...LINEAR ADJUSTMENTS TO THE GRADIENTS WOULD SUGGEST GRADIENTS A TAD STRONGER THAN THE WHAT THE MODELS INDICATE FOR TODAY. A DECISION WAS MADE TO ADD A WIND ADVISORY FOR THE ANTELOPE VALLEY AND INCREASE WINDS ACROSS THE MOUNTAINS TODAY. AN ADVISORY MAY NEED TO BE ADDED FOR THE SAN LUIS OBISPO COUNTY VALLEYS AS MOS GUIDANCE INDICATES BREEZY WINDS LATER THIS AFTERNOON. ADDITIONAL DATA IS BEING EVALUATED CURRENTLY. WITH ONSHORE FLOW STRENGTHENING...AN EARLY SURGE OF LOW CLOUDS AND FOG SHOULD BE EXPECTED FOR THIS AFTERNOON AND THIS EVENING INTO THE COASTAL AND VALLEY AREA. A MARINE LAYER DEPTH 1500 AND 2000 FEET THIS MORNING IS RAPIDLY DEEPENING THIS MORNING AND WILL DEEPEN TO BETWEEN 3500 AND 4000 FEET BY SUNDAY MORNING. THE RAPID DEEPENING IS DUE TO A STRONG EDDY CIRCULATION THAT WILL SPIN UP TONIGHT. MOS GUIDANCE VALUES FOR WINDS ARE IMPRESSIVE WITH BREEZY WINDS DEVELOPING ACROSS A MAJORITY OF THE AREA ON SUNDAY. THERE IS A POSSIBILITY OF ADVISORY LEVEL WINDS DEVELOPING ACROSS AREAS NORTH OF POINT CONCEPTION AND POSSIBLY FOR THE ANTELOPE VALLEY AND SOME MOUNTAIN AREAS. && .PREV DISCUSSION... SHORT TERM...SUNDAY IS GOING TO BE A VERY INTERESTING DAY. A RETROGRADING LOW WILL MOVE OFF THE CALIFORNIA COAST EARLY SUNDAY MORNING. THIS LOW WILL INCORPORATE A SMALLER EAST PAC LOW THAT IS MOVING TOWARDS SOUTHERN CALIFORNIA. THE REMNANTS OF THE UPPER LOW WILL ADVECT OVER SOCAL LATER SUNDAY AFTERNOON. HGTS FALL TO VERY UNSEASONABLE 564 DM. SKIES WILL BE MOSTLY CLOUDY AND A SLIGHT CHANCE OF RAIN WILL DEVELOP. A DECENT AMOUNT OF INSTABILITY DEVELOPS SUNDAY NIGHT OVER L.A. COUNTY AND THIS ALONG WITH RESIDUAL PVA IS ENOUGH TO WARRANT A SLIGHT CHANCE OF TSTMS. ALL MDLS AGREE THAT A CHILLY 557 DM LOW 100 NM WEST OF MONTEREY BAY WILL DRIVE A VORT LOBE THROUGH SBA VTA AND LA COUNTIES DURING THE DAY MONDAY. SHOWERS WILL BE LIKELY DURING THE DAY ALONG WITH A SLIGHT CHANCE OF TSTMS. THE UPPER LOW DOES NOT MOVE MUCH MONDAY NIGHT BUT THE PVA DIMINISHES SO THERE WILL BE LESS OF RAIN CHC. THE LOW THEN MOVES EAST AND OUT OF THE AREA ON TUESDAY AND THE CHANCE OF SHOWERS WILL DIMINISH FROM THE WEST TO THE EAST DURING THE DAY. SLO COUNTY SHOULD BE RAIN FREE BY NOON AND L.A. COUNTY BE LATE AFTERNOON. THE MAIN THING TO REALIZE WITH THIS SYSTEM IS THAT IS NOT GOING TO RAIN NON STOP AND IN FACT THERE WILL BE LONG STRETCHES OF NO SHOWERS AT ALL. RIGHT NOW IT LOOKS LIKE MOST AREAS WILL GET MEASURABLE RAIN DURING THE SUNDAY AFTERNOON THROUGH TUESDAY. RAINFALL AMOUNTS ARE GOING TO BE QUITE VARIABLE DUE TO THE SHOWERY NATURE OF THE SYSTEM BUT THERE IS VERY LITTLE PRECIPITABLE WATER TO WORK WITH AND IT IS LIKELY THAT MOST AREAS WILL SEE LESS THAN A QUARTER INCH OF RAIN AND MANY AREAS WILL SEE LESS THAN A TENTH. OF COURSE THERE COULD BE SOME HEAVIER AMOUNTS UNDER TSTMS. LONG TERM...A SLOPPY TROF FOLLOWS IN THE WAKE OF THE UPPER LOW AND LASTS INTO THURSDAY. LATER ON THURSDAY A LITTLE RIDGE WILL POP UP. THIS WILL USHER IN SOME MORE TRADITIONAL MAY WEATHER WITH A FAIRLY DEEP MARINE LAYER EXPECTED ON WED AND THU. MAX TEMPS WILL CLIMB SLOWLY. BY FRIDAY THE RIDGE WILL SMOOSH THE MARINE LAYER SOME AND BRING ENOUGH WARMING TO RAISE TEMPS TO NEAR NORMAL. && .AVIATION...04/1800Z. MID/UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEVELOP WEST OF SFO BAY AREA WHILE A MID/UPPER LEVEL LOW PRESSURE SYSTEM WEST SOUTHWEST OF THE AREA SHIFT EAST AND MOVE ASHORE OVER NORTHERN BAJA. UPPER LEVEL MODERATE WEST SOUTHWEST WINDS WILL BECOME LIGHT SOUTH AFTER 05/22Z WHILE MID LEVEL LIGHT SOUTHWEST WINDS BECOME MODERATE 05/17Z. MID/UPPER LEVEL MOISTURE WILL INCREASE AFTER 05/16Z. FREEZING LEVEL IS EXPECTED TO DESCEND TO AROUND 10KFT AFTER 05/20Z. DISORGANIZED MARINE CLOUD FIELD WITH TOPS VARYING FROM 1-1.5KFT THIS MORNING WILL BECOME ORGANIZED AND TOPS WILL DIFFER BY PLUS 2KFT SUNDAY MORNING. KLAX...CIGS 015-020 LIKELY AFTER 05/03Z. THEN CHANCE CIGS 025-030 AFTER 05/15Z. SFC WINDS 11015G20KT LIKELY BETWEEN 05/15-05/19Z. KBUR...CIGS 015 LIKELY AFTER 015. SFC WINDS 14012G17KT LIKELY AFTER 05/12Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...HALL/RORKE SYNOPSIS...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 4, 9:46 AM PDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 946 AM PDT SAT MAY 4 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-051300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 942 AM PDT SAT MAY 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY ONSHORE WINDS WILL INCREASE ACROSS THE DESERT THIS AFTERNOON BRING HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:46 AM PDT | Wind Advisory | LOX | 12 hr | |
| May 4, 2:32 PM PDT | Small Craft Advisory | LOX | 42 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.